Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 196, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 20, 2000, 3:21 PM EDT for Suwannee County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 20, 2000, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Suwannee County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 3:35 PM EDT | Tornado F0 | Falmouth, FL | Weak FO. Large trees were damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 201921 SVRJAX FLC121-202000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 321 PM EDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 400 PM EDT * AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF LIVE OAK...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIVE OAK AND NEWBURN BY 335 PM EDT... HOUSTON BY 350 PM EDT... MCALPIN AND OBRIEN BY 400 PM EDT... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU AR7E IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 3043 8297 3041 8317 3011 8314 2996 8280 MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:00 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 20, 3:00 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT THU JUL 20 2000 ANOTHER HOT ONE...AS EARLIER ANTICIPATED WITH THE HEAT ADVISORY...WITH THE TEMPERATURE AT JAX AT 102 AND CLIMBING. HEAT INDICES HAVE BEEN IN THE 110 TO 115 DEGREE RANGE ALL AFTERNOON. ISOLATED STRONG/SEVERE THUNDERSTORMS POPPING UP IN THE HEAT OF THE DAY JUST SOUTH OF JAX...ALSO STORMS FIRING UP IN NORTH FLORIDA FORM GULF COAST SEABREEZE. NOT EXPECTING MUCH COVERAGE FORM THE STORMS BUT THEY COULD BE SEVERE. HAVE PUT THE POPS AT 20 PCT IN FLORIDA AND LESS THAN 20 IN GEORGIA. WILL COVER THE THE STORMS IN NOWCASTS. SURFACE ANALYSIS SHOWING AREA OF LOW PRESSURE OFF THE SOUTH CAROLINA COAST WITH WEAK COLD FRONT STRETCHING TO NEAR THE FLORIDA GEORGIA BORDER. SLIGHTLY DRIER AIR BEHIND FRONT WITH DEWPT TEMPS NOTED IN THE 60S IN SOUTHEAST GEORGIA (BUT WITH TEMPS STILL NEAR 100 THERE). FORECAST... WILL NOT MOVE FRONT MUCH FROM ITS POSITION AND WILL WASH IT OUT FRIDAY. ON FRIDAY MODELS MOVE WEAK 850-700 MB SHORT WAVE INTO THE AREA BY LATE AFTERNOON WHICH WILL INCREASE THE MOISTURE AND INSTABILITY. HAVE RAISED POPS AND LOWERED TEMPS. MARINE...WINDS HAVE GRAYS REEF HAVE DECREASED AND HAVE INCREASED AT THE ST AUGUSTINE PIER. WILL CONTINUE NORTH SOUTH BREAKUP WITH WINDS GENERALLY SOUTH OR SOUTHWEST NO HIGHER THAN 15 KNOTS. AMG 73/98/72/95 1334 SSI 76/95/75/93 1334 JAX 76/98/75/96 2324 GNV 76/97/74/95 2424 08 .JAX...... .GA...NONE. .FL...NONE. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:46 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 29 min |
| Jul 20, 3:11 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 49 min |
| Jul 20, 4:07 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 38 min |
| Jul 20, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 33 min |
| Jul 20, 4:20 PM EDT | Tornado Warning | JAX | Suwannee | 25 min |
| Jul 20, 4:31 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 29 min |
| Jul 20, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 47 min |
| Jul 20, 4:54 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 51 min |
| Jul 20, 4:58 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 47 min |
| Jul 20, 5:21 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford | 39 min |
| Jul 20, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 30 min |
| Jul 20, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 47 min |
| Jul 20, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.